MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. INFUSION SET ADHESIVE TAPE 6X7CM; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. INFUSION SET ADHESIVE TAPE 6X7CM; TAPE AND BANDAGE, ADHESIVE
Model Number 66800786
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the paper of three (3) dressings of a box of infusion set adhesive tape 6x7cm are not releasing the adhesive patch.It is unknown whether this problem was noticed in a therapeutic environment or not; therefore, patient involvement has not been confirmed.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
It was reported that the paper of three (3) dressings of a box of infusion set adhesive tape 6x7cm are not releasing the adhesive patch.The device was used for treatment and was not returned for analysis.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.The batch records were reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review revealed no similar instances in the last three years.A risk management review concluded that without further information the alleged failure mode and any associated harm can not be directly linked to a specific failure mode within the risk file although it contains several failure modes that can result in increased adherence to other materials.No update to the risk file is required.Probable root cause is that the device has been stored in the incorrect conditions and not in accordance with the ifu.The devices must be stored in the conditions outlined to prevent environmental factors such as temperature from affecting them.An increase in temperature above that recommended may affect the adhesive nature of the device, which can cause issues such as those described in the event.The users of the reported product are advised to consult the ifu, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including the correct conditions in which the device must be stored.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
INFUSION SET ADHESIVE TAPE 6X7CM
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13287000
Report Number8043484-2022-00028
Device Sequence Number4244090
Product Code KGX
UDI-Device Identifier05000223476342
UDI-Public05000223476342
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number66800786
Device Catalogue Number66800786
Device Lot Number2113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown